MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD +0X28MM DIA; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD +0X28MM DIA; PROSTHESIS, HIP
Catalog Number 00801802802
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) d10: unknown ¿ unknown liner ¿ unknown , item 00784800300 - modular neck s 12/14 neck taper use with +0 heads only - lot 62782925, unknown ¿ unknown shell¿ unknown, unknown ¿ unknown stem¿ unknown.H6: proposed component code: mechanical (g04) - head.The reported device had been returned for analysis.Once the investigation is completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a left hip revision approximately 10 years post implantation due to dislocation.During the procedure, the cup was found to be malpositioned, and the trunnion of the neck was impinging on the posterior elevated rim of the acetabular liner.The cup was explanted, and new cup was implanted in a better position.The neck was changed and adjusted to accommodate the new cup position.No additional information available for the reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6; h10.Visual examination of the returned product identified wear marks on the internal taper of the femoral head.Light scratches are also present on the o.D.Of the head.Wear marks were identified on the trunnion taper and distal tapered end.There are indentation marks at the base of the trunnion taper as well as nicks on the taper.No other damage was noted during visual evaluation.Where measured, the devices were conforming.Review of the device history records identified no deviations or anomalies during manufacturing for the head and neck.A definitive root cause cannot be determined.It is unknown if the cup moved to become malpositioned or was placed that way originally.The placement of implants is at the surgeon's discretion regarding patient anatomy.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.
 
Event or Problem Description
No additional information available for the reported event.

Brand Name
FEMORAL HEAD +0X28MM DIA
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22336775
Report Number0002648920-2025-00175
Device Sequence Number8993952
Product Code LPH
UDI-Device Identifier00889024144620
UDI-Public(01)00889024144620(17)240930(10)62839797
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2024
Device Catalogue Number00801802802
Device Lot Number62839797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexFemale